California, 2020Wildfire in California, June 6 to 10, 2020
June 6 to 10, 2020 · NWS STO · 1 event in 1 county or zone
A broad trough brought gusty winds to the Delta region, which combined with fine fuels, led to elevated fire weather conditions.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad trough brought gusty winds to the Delta region, which combined with fine fuels, led to elevated fire weather conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jun 6, 1:58 PM PST, 32 minutes earlier.
Area forecast discussion, Jun 6, 1:58 PM PST, 32 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
258 PM PDT Sat Jun 6 2020
.Synopsis...
A cooldown is expected through the weekend, with chances for
showers, thunderstorms, breezy winds, and light mountain snow. Dry
weather is expected to return Monday, with a warming trend bringing
above normal temperatures by mid-week.
&&
.DISCUSSION...
Satellite imagery this afternoon depicts a general broad trough
over the region, which is influencing our weather today.
Afternoon temperatures are running several degrees cooler compared
to yesterday's.
Regarding winds, onshore gradients are around 4.2mbs SFO-SAC this
afternoon. Current wind observations indicate around gusts in the
20 to 25 mph, with local gusts up to 35 mph in the northern San
Joaquin Valley. The strongest winds are expected in the Delta and
northern San Joaquin Valley, where westerly winds are forecast to
be around 20-30 mph and gusts could peak up to 40 mph. A Wind
Advisory is in effect from 5PM to 11PM today. Winds will gradually
diminish overnight.
With the upper trough situated over the region, shower activity
is expected to increase this afternoon, mainly over the northern
Sacramento Valley and mountain locations north of I-80. QPF
amounts should remain light, generally less than 0.10 to around
0.25. In addition, guidance promotes isolated thunderstorm
activity through early this evening. Small hail, gusty winds, and
lightning are the main threats with any storms that develop.
Given the cool nature of this system, some light snow is forecast
tonight into Sunday morning. Snow levels will likely lower to
around 5000 feet by Sunday morning. Current snow projections
indicate less than an inch at pass levels, and up to 4 inches
near Lassen National Park. Impacts are expected to be on the lower
end. Slippery roads will be possible and recreational hikers or
campers at the higher elevations may be affected by adverse
weather. Cold overnight lows will be seen in the mountains
Saturday night falling into the 20s at most locations.
Models indicate shower activity persisting over the foothills and
mountains through Sunday before clearing out late evening as a
ridge builds in over the area. HREF shows the highest potential
for thunderstorm chances over portions of Shasta County and
perhaps into Butte/Western Plumas counties.
By early next week, a warming and drying trend is expected as an
upper level ridge builds in. Highs will gradually warm up each
day, and should be slightly above normal by Tuesday. Valley
temperatures will warm into the 80s by Monday, with widespread low
90s by Tuesday.
Locally breezy northerly winds are expected on Monday as the
system moves into the Great Basin. Valley gusts in the 20 to 25
mph are expected.
&&
.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)...
Progressive mid-latitude flow will keep systems moving through the
area during the forecast period. The early week upper ridge will
produce the warmest day of the week on Wednesday. 850-mb
temperatures are likely to range from 18-20C which would equate to
mid 90s assuming strong mixing. Given it is early June, such
forecasts are only around 6 to 10 degrees above seasonal averages.
Unlike preceding bouts of heat, overnight lows should cool into
the low to mid 60s in most locations. While still warm, Thursday
should prove to be more of a transitional day in the weather
pattern as the ridge exits toward the Rockies.
From Friday and into next weekend, another broad upper trough
pushes into the eastern Pacific. Lowering heights along the coast
will take temperatures down by around 10 degrees as Valley and
Delta highs reach the low to mid 80s. The best chance for showers
would be across the northern Sacramento Valley into the higher
terrain, especially on Friday and Saturday. It is difficult to say
how long unsettled weather will last given some model solutions
attempt to cut off an upper low, especially the 12Z ECMWF. Given
it has not produced this solution in recent runs, will not put too
much stock into it. Ensemble means tend to favor a more
progressive pattern anyway. ~BRO
&&
.AVIATION...
VFR conditions for the TAF sites the next 24 hours except for
isolated thunderstorms over the northern Sacramento Valley.
Breezy south to southwesterly winds 15-25 knots gusting up to 40
knots through the Delta and into the Northern San Joaquin Valley
through 06Z Sunday. An Airport Weather Warning has been issued for
KSCK from 00Z through 06Z for sustained winds greater then 24
knots with gusts over 35 knots. Isolated thunderstorms with
erratic winds possible locally over the northern Sacramento Valley
through 03Z Sunday.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM PDT this evening for Carquinez Strait
and Delta-Northern San Joaquin Valley.
&&
In the hours before
Special weather statement, Jun 6, 1:55 PM PST, 35 minutes before
Special Weather Statement
National Weather Service Sacramento CA
255 PM PDT Sat Jun 6 2020
CAZ015-066-068-062245-
Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Western Plumas County/Lassen Park-
255 PM PDT Sat Jun 6 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TEHAMA COUNTY...
At 254 PM PDT, a strong thunderstorm was located 7 miles east of
Dairyville, or 9 miles east of Red Bluff, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Paynes Creek and Manton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4010 12212 4027 12221 4043 12180 4018 12168
TIME...MOT...LOC 2154Z 249DEG 21KT 4021 12208
IDM
Wildfire, Carquinez Strait and Delta
- When
- June 6, 2:30 PM PST to June 10, 6:48 AM PST
- Where
- Carquinez Strait and Delta forecast zone
- Reported by
- Fire Department/Rescue
A wildfire broke out during the afternoon hours which threatened 100 structures, destroyed 3 structures, and caused evacuations and road closures. By June 10, the fire was considered contained by mid morning. Cause of the fire is under investigation.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, June 6, 20201 death · 1 injured · 1 event
- Strong Wind in Colorado, June 6, 20201 death · 1 event
- Damaging Winds and High Wind in Colorado, June 6, 20202 injured · 96 kt wind · 116 events
- Tornadoes and Damaging Winds in Florida, June 6, 2020$963,000 · EF1 · 9 events
- Debris Flows and Hail in Colorado, June 6, 2020$300,000 · 1 in hail · 20 events
- Hail and Damaging Winds in North Dakota, June 6, 2020$400,000 · 1.25 in hail · 5 events
- Hail and Damaging Winds in New Hampshire, June 6, 2020$305,000 · 1.25 in hail · 9 events
- Hail in Nebraska, June 6, 2020$250,000 · 1 in hail · 2 events
- Damaging Winds in Idaho, June 6, 2020$50,000 · 74 kt wind · 25 events
- Flood and Hail in Massachusetts, June 6, 2020$37,000 · 1 in hail · 26 events
- Tornado and Damaging Winds in Wyoming, June 6, 2020EF1 · 28 events
- Tornadoes and Flooding in Florida, June 6, 2020$70,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 898386.